Hail, Wayne
- When
- April 11, 10:42 AM CST
- Where
- Wayne County, Waynesboro
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.320, -87.770
National Weather Service Coop observer reported nickel size hail at Waynesboro Water Plant.
A clusters of thunderstorms produced hail and wind damage on Wednesday, April 11, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A clusters of thunderstorms produced hail and wind damage on Wednesday, April 11, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 8:43 AM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 943 AM CDT WED APR 11 2007 .UPDATE...14Z SURFACE MAP SHOWED LOW PRESSURE OVER NORTHEAST MO WITH OCCLUDED FRONT EXTENDING INTO EASTERN AR...APPROACHING THE MISSISSIPPI RIVER. WARM FRONT AND DEEP MOISTURE NOTED IN MS DOWN TO THE FL PANHANDLE. OVER MID TN...A WEAKENING BAND OF SHOWERS/STORMS WAS MOVING TOWARD THE PLATEAU. THIS BAND WAS THE MAIN EVENT AS FAR AS RAINFALL IS CONCERNED. HOWEVER...SCATTERED SHOWERS AND STORMS WERE DEVELOPING IN SOUTHWEST MIDDLE TN AND MS. FORECAST SOUNDINGS INDICATE CONTINUED POTENTIAL FOR CONVECTION OVER THE ENTIRE AREA UNTIL THE FRONT ARRIVES. SO...EVEN THOUGH THE MAIN BAND OF RAIN HAS PASSED AREAS WEST OF I 65...ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE INTO THE AFTERNOON. RAIN CHANCES WILL PRETTY MUCH BE DONE BY 21Z FOR AREAS WEST OF I 65 AS COLUMN DRIES SIGNIFICANTLY. EASTERN AREAS WILL CONTINUE TO HAVE HIGH POP THROUGH THE DAY. WITH DAYTIME HEATING...ADDITIONAL DESTABILIZATION MAY CAUSE SOME STORMS TO BECOME STRONG. A BRIEF STRONG GUST IS POSSIBLE...AND WET BULB ZERO HEIGHTS SUGGEST POSSIBILITY FOR SOME HAIL. ANY SEVERE WX WOULD BE VERY ISOLATED. LAKE WIND ADVISORY LOOKS FINE AS SOME STATION GUSTING NEAR 30 MPH. LOOK FOR A FEW HIGHER GUSTS ESPECIALLY EARLY AFTERNOON AS BETTER MIXING OCCURS. LAST OB FROM PORTLAND SHOWED 37 MPH GUST. FORECAST HAS THIS GENERAL SCENARIO COVERED...BUT WE WILL MAKE A FEW ADJUSTMENT FOR TIMING AND WORDING. && .PREV DISCUSSION... /ISSUED 325 AM CDT WED APR 11 2007/ DISCUSSION... LATEST ANALYSIS SHOWING SFC/LL LOWS OVER WEST MO AND ACROSS WEST AR. WARM FRONT INDICTED FROM SOUTHERN AR DOWN TO NEAR THE GULF COAST WITH ASSOCIATED COLD FRONT DOWN INTO CENTRAL TX. ANOTHER WEAK AXIS IS SITTING JUST NORTH OF THE TN/KY BORDER. ALOFT... SOUTHWEST FLOW CONTINUES AS DEEP LOW OVER THE NORTHERN PLAINS APPROACHES. GOOD MOISTURE ADVECTION OCCURRING AND INCREASING LL CONVERGENCE / ML UVV HELPING TO SET SHOWER DEVELOPMENT IN MOTION. CONVECTION EXPECTED TO BECOME MORE ACTIVE LATER TODAY. INSTABILITY CURRENTLY LIMITED BUT AIRMASS WILL DESTABILIZE LATER THIS MORNING AS STRONGER IMPULSE / SHORTWAVE WORKS INTO THE IMMEDIATE VICINITY. UVV WILL BECOME VERY FAVORABLE TOWARD MIDDAY AS COLD FRONT MOVES IN... ACCOMPANIED BY ML STREAK AND 100+KT UL JET. EXPECT NUMEROUS SHWRS/ TSTMS TO CONTINUE MUCH OF TODAY...ESPECIALLY EAST. COLD FRONT EXPECTED TO BE NEAR OR JUST EAST OF CSV LATE TODAY ..WITH GOOD DRYING OVERALL BEHIND. HOWEVER...TIGHT UPPER LOW WORKING INTO THE GREAT LAKES MAY SPIN A FEW LIGHT SHOWERS ACROSS THE NORTH/EAST THIS EVENING. DRY TREND WILL CONTINUE LATE TONIGHT INTO FRIDAY AFTERNOON WHEN NEXT STORM SYSTEM BEGINS TO AFFECT THE MID-STATE. BRUNT OF NEXT SYSTEM EXPECTED TO CROSS THE CWA FRIDAY NIGHT/SATURDAY...WHEN SEEMINGLY STRONG TSTMS MAY BE POSSIBLE. && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 11 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY...AS A COLD FRONT MOVES ACROSS THE AREA. A STORM OR TWO MAY EVEN REACH SEVERE LIMITS PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE FRIDAY NIGHT AND SATURDAY STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE MID-STATE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME. 07
The Nashville radar (KOHX), 150 km away, was scanning. The volume nearest the first event began at 16:43 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
National Weather Service Coop observer reported nickel size hail at Waynesboro Water Plant.
The general public reported nickel size hail.
A newspaper article reported roof damage in the downtown area. There was damage to a chain link fence. Also, a stop sign was blown down. The roof was blown off a building housing Attorney Gary Howell and the State Probation Office on North Main St. The roof blew across the street and hit two parked cars. Then, the roof crashed through Jim Bailey's vacant drug store. There were several trees down on Main St. Power lines were down at one house. Trees were down on Mt. Zion Road. A tree fell near a house on Mt. Joy Road and damaged some electrical lines. |There was minor roof damage to a school in Mt. Pleasant. In Columbia, the severe thunderstorm took off a section of the red tin roof covering the second and third grade hall at Woodward Elementary School. No one was in class at the time because of spring break.
Trained spotter reported quarter size hail.
Trees were blown down along with minor structure damage.
The Davidson County OEM reported a few trees down around the county. A power line was down in downtown Nashville.
Law enforcement reported hail the size of golf balls.
Trained spotter reported penny size hail.
Trained spotter reported quarter size hail 1/4 mile north of I-40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18200, 18203, 18204, 18201, 18202, 18208, 18205, 18206, 18207.